MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Kugel Patch; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Kugel Patch; Surgical Mesh
Catalog Number 0010102
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Sepsis (2067); Obstruction/Occlusion (2422)
Date of Event 11/23/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with recurrent ventral incisional hernia (x2) thereby underwent open repair with the implant of two kugel patch (device 1 and 2).Per op notes, "in the lower portion, hernia sac was encountered.The upper border of the fascial defect was noted to be the edge of the previous gore-tex patch repair.The patient had a history of a previous hernia repair with mesh.A medium kugel patch (device 1) was placed over the defect using prolene sutures.The fascia at the midline was closed; the gore-tex patch to the edge of the fascia, where it had pulled away.The upper portion of the scar was incised; the hernia sac was encountered.A large kugel patch (device 2) was placed beneath the previous gore-tex patch." (note: the previously placed gore-tex patch was unknown during this procedure) (b)(6) 2015 - patient was diagnosed with sepsis, small bowel obstruction and had abdominal pain thereby underwent lysis of adhesions.Per op notes, "two layers of abdominal wall mesh (device 1 and 2) were encountered into the abdomen.There were omental and small bowel adhesions to the abdominal wall mesh.Lysis of adhesions was performed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Kugel Patch
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50078388
Report Number1213643-2026-00967
Device Sequence Number10219065
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(10)43AOD199
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010102
Device Lot Number43AOD199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale